Start Quiz

See How You Can Protect
Your Friends From Overdose


Take a short three question quiz to get personalized, life-saving tips.

 

How Often Do They Use

Question 1: How Often Do They Use?

(Select One)

 

When Do They Use

Question 2: When Do They Use?

(Select one)

 

What Do They Use

Question 3: What Do They Use?

(Select all that apply)

 

Here Are The Best Ways to Protect Your Friends


 
 
 

4 Tips to Protect Your Circle from a Deadly Overdose

With the number of drugs getting laced with fentanyl in Illinois, it’s crucial to know
how to prevent and prepare for the worst.


Get Life-Saving Naloxone

Naloxone (or Narcan®) is the only drug that can reverse the effects of an opioid overdose by instantly restoring breathing and heart rate.2 Available at most pharmacies and community-based organizations, anyone can get this life-saving nasal spray without a prescription and use it on someone who is overdosing. Make sure your friends know where you keep naloxone.

Find A Location

Avoid Using Alone

Having someone around is the most important thing you can do because overdoses can happen unexpectedly and by accident. Anyone who overdoses won’t be able to call for help or administer naloxone on themselves. If you must use substances alone, choose a place you are more likely to be found by others.

Use One Substance at a Time

Doing a mixture of uppers and downers is unpredictable and can be hard on your heart and other internal organs. Mixing multiple downers like opioids, benzos, or alcohol can intensify the effects on your body in a way that’s out of your control and cause your body to shut down.

Go Slow and Start Small

Controlling the amount and speed might prevent an overdose. You can never take back how much you did. A small amount helps you test its strength. Remember, no two batches are the same, so prior experience isn’t a good gauge for how much you can handle.


 

Having Naloxone on Hand Can Save Lives

FDA-approved and available without a prescription, naloxone (Narcan®) is currently the only way you can reverse the effects of an opioid overdose.2

 

 




Identify an Overdose Using
the BLUE Method

An opioid overdose can be hard to notice because it looks very similar to sleeping. Learn what changes to look for in someone.

Breathing

Listen for shallow, gurgling, erratic,
or absent breath.

Lips

Look for bluish lips and fingertips from a decrease in oxygen throughout the body.

Unresponsive

See if they can respond to verbal or physical touch or movement as high doeses can make the brain slow down.

Eyes

Check the size of their pupils because opioids can constrict them to an unusually small size.



If You Think Someone
Is Overdosing

Administer naloxone and consider calling 911 immediately.
The Good Samaritan Law in Illinois can legally protect the person having an overdose and the people who help.